Winter Weather, Angelina
- When
- January 23, 8:00 PM CST to January 24, 6:00 AM CST
- Where
- Angelina forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
A strong ridge of arctic high pressure moved southward into the Southern Plains on Thursday, January 23rd. Light rain began during the morning hours on Thursday as moisture began to override the shallow cold airmass closer to the surface.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong ridge of arctic high pressure moved southward into the Southern Plains on Thursday, January 23rd. Light rain began during the morning hours on Thursday as moisture began to override the shallow cold airmass closer to the surface. As the day continued, the depth of the cold air became deeper and deeper with some sleet and snow flurries reported near the Interstate 20 corridor of Northeast Texas and Northern Louisiana. By late afternoon, the change over from light rain to brief periods of sleet and eventually all snow began across the southern half of Northeast Texas into West Central and East Central Louisiana. Snow came down moderately heavy at times reducing visibilities to near one mile, especially across the lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central Louisiana. The precipitation ended during the predawn hours Friday, January 24th but not before some impressive snow totals were reported across the region. Below are some snow totals for selected cities across Northeast Texas with the snow having begun during the late afternoon or early evening on Thursday, January 23rd and ending during the predawn hours of Friday, January 24th. Broaddus: 4 inches, Pineland: 4 inches, Etoile: 3 inches, Lufkin: 3 inches, Hemphill: 3 inches, Toledo Bend Dam: 3 inches, Center: 2 inches, Wells: 2 inches, San Augustine: 2 inches, Rusk: 1 inch, Mount Enterprise: 1 inch, Carthage: 1 inch, Nacogdoches: 1 inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 23, 6:20 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST THU JAN 23 2014
.DISCUSSION...
QUICK UPDATE AS LAKE WIND ADVISORY EXPIRED AT 6 PM ACROSS THE
AREA. WINTRY PRECIP BEGINNING TO SHIFT SOUTH OF THE I-20 CORRIDOR.
FALLING TEMPS WILL BE BELOW FREEZING AREAWIDE BY LATER THIS EVENING./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 42 19 42 28 61 / 20 30 10 0 0
MLU 40 18 39 26 56 / 20 30 10 0 0
DEQ 36 13 40 25 58 / 20 10 10 0 0
TXK 39 13 41 27 55 / 20 20 10 0 0
ELD 37 14 39 28 58 / 20 20 10 0 0
TYR 43 20 42 29 60 / 20 20 10 0 0
GGG 42 20 43 28 60 / 20 30 10 0 0
LFK 46 23 36 27 60 / 30 60 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
THE FOLLOWING ZONES: LAZ001>006-010>014-019-021.
WINTER WEATHER ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: LAZ017-018-020-022.
OK...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
THE FOLLOWING ZONES: OKZ077.
TX...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153.
WINTER WEATHER ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: TXZ149-152-153-165>167.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 457 PM CST THU JAN 23 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-153-241200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-SHELBY- 457 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... TEMPERATURES WILL QUICKLY FALL BELOW FREEZING EARLY THIS EVENING AND EVENTUALLY INTO THE TEENS TO NEAR 20 DEGREES BY EARLY FRIDAY. A HARD FREEZE WARNING IS IN EFFECT FROM 12 AM CST TONIGHT THROUGH 9 AM CST FRIDAY FOR MUCH OF THE AREA. IN ADDITION...LIGHT SNOW WILL BE POSSIBLE TONIGHT ACROSS EAST TEXAS AND NORTH LOUISIANA ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. A LIGHT DUSTING OF SNOW WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20. ANY SNOW ACCUMULATIONS SHOULD BE LIGHT...GENERALLY LESS THAN ONE QUARTER OF AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS IS NOT ANTICIPATED THROUGH TONIGHT. LAZ017>022-TXZ152-165>167-241200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- ANGELINA-SAN AUGUSTINE-SABINE TX- 457 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TONIGHT... AREAS OF LIGHT SNOW...POSSIBLY MIXED WITH SLEET...WILL BE POSSIBLE ACROSS DEEP EAST TEXAS EASTWARD INTO CENTRAL LOUISIANA TONIGHT AS AN ARCTIC AIR MASS SETTLES SOUTH INTO THE REGION. 1 TO 2 INCHES OF SNOWFALL WILL BE POSSIBLE SOUTH OF A LINE FROM JACKSONVILLE TEXAS...TO NATCHITOCHES AND COLUMBIA LOUISIANA. THE HEAVIEST ACCUMULATIONS WILL LIKELY BE SOUTH OF A LINE FROM LUFKIN TEXAS TO TOLEDO BEND. THEREFORE...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING. SNOW ACCUMULATIONS CREATE HAZARDOUS TRAVEL CONDITIONS ON ELEVATED ROADWAYS SUCH AS BRIDGES AND OVERPASSES. MOTORISTS SHOULD USE CAUTION WHEN DRIVING OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LIGHT SNOW WILL LIKELY CONTINUE DURING THE DAY FRIDAY BUT SHOULD BE LIGHTER AND WILL GRADUALLY DIMINISH...WITH VERY LITTLE IN THE WAY OF ADDITIONAL ACCUMULATIONS EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED TONIGHT FOR ANY SNOWFALL REPORTS RECEIVED. 09
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488992, 488993, 488994, 488995, 488996, 488997, 488998, 488999.